Brain zaps, mine are constant…Anyone else?

Posted by rosa66 @rosa66, Jun 23 10:05am

Constant electrical feeling in my head and scalp. Not occasional ZAPS.
Feels like I have a metal cap on with a low current running through 24/7.
Coming off Paxil and ambien….
Thank you for your comments.

Interested in more discussions like this? Go to the Depression & Anxiety group.

@rosa66
I wouldn’t come off two drugs at the same time.
What was your original dose and what are you tapering intervals?
Jake

REPLY
@jakedduck1

@rosa66
I wouldn’t come off two drugs at the same time.
What was your original dose and what are you tapering intervals?
Jake

Jump to this post

Long story my friend 🙁
After 25 wonderful years in Paxil 20 it stopped helping. And successful cancer surgery fall 2020.
PCP added Wellbutrin 150 didn’t help. Winter 2021 Mayo cancer check and I had uncontrolled shaking and in deep depression-anxiety. Neuro put me on Primidone and Mayo psych said, well Paxil stopped working so he tapered me off to quickly (I found out last fall) at the same time doubled Wellbutrin. I was a basket case. Last fall until April I experienced rough side effects, and depression worsened. Said ok to Celexa and had a terrible terrible reaction.
Had to go inpatient, they put me in ambien and Ativan (didn’t tell me a thing about them) and did a 5 day detox off Celexa and Wellbutrin.
Psych talked me into trying Paxil again and I finally agreed. He did 5 then 10 then 15 in 3 days and sent me home.
I was non functioning, it was terrible. Finally psych nurse said this is not good and began tapering “5 mgs/week’ since I’d “only” been in it for 4 weeks.
Then I found out how bad ambien and Ativan are!!! 😡damn it! So now I’m 7 weeks out from inpatient, fortunately I’m doing better every day, ambien stopped working so am decreasing. I know I should only do one drug at a time but I don’t want to be on these!
So…here I am…7 weeks later, down to 2.5 Paxil and tonight 2.5 ambien from 5. She says I can just stop Paxil after a week or try to cut the pills into 1/8 😕
Then wait a week and I’m going to get off the damn Primidone a barbiturate which interacts with everything. Then the Ativan.
Damn them….
Biggest side effect now is internal vibrations all the time and constant electric head….

REPLY

@rosa66
Your decision to go off these meds quickly was a recipe for disaster as you’ve found out. 50% cuts are risky.
Although rare withdrawals have lasted for years in some people. I wouldn’t take that chance.
I’m not sure why you wanted input since you already decided what you were going to do.
Decades ago I was discontinuing 3 meds at the same time and was in bed for months. My doctor found out and put me back on the meds and got me straightened out.
Another time my doctor went on vacation and I ran out of my Fentanyl patches. I’ve learned the hard way.
No more withdrawals for me
As far as Primidone or Mysoline is concerned which is a barbiturate anticonvulsant which of your meds does it interact with? I’m curious why your doctor would give you Mysoline. In fact I’m curious why anyone would want to take them unless required for seizures. I’d never take them if I didn’t have to. Just because a doctor gives you a prescription doesn’t mean you have to get it filled or take it.
Jake

REPLY

Thx for your reply…..
I understand where you’re coming from. My WD from Paxil last fall created huge depression/anxiety.
Primidone was prescribed for my essential tremor, but I think at the time he prescribed it I was in a terrible state and I think my anxiety exacerbated my shaking. I never asked, he didn’t explain pros/cons.
During my terrible WD from Paxil I researched AD’s thinking I’d have to go back on something. And I was so hoping I’d make it thru without meds.
They all interact with the CYP450 enzyme 3A4/5 of Primidone. And stupidly I was in such a state 7 weeks ago that I didn’t question ambien or Ativan until later and they are not recommended to take with it as they are all CNS depressants. Why do the doctors do this 😣
the scalp tingling, all last year I thought it was my lice or my shampoo or something cuz it was constant then began fading until this all happened.
It’s getting stronger and stronger and I haven’t read anywhere about people having electric head 24/7, just zaps.
I know it’s from coming off Paxil. You are right tho….
Psych, psych nurse and GP all say this is how to get off it as I’ve only been in 7 weeks….
I just want to hurry it up so I’m not on this benzo longer than I have to cuz THAT is going to be a very challenging taper.

REPLY
@jakedduck1

@rosa66
Your decision to go off these meds quickly was a recipe for disaster as you’ve found out. 50% cuts are risky.
Although rare withdrawals have lasted for years in some people. I wouldn’t take that chance.
I’m not sure why you wanted input since you already decided what you were going to do.
Decades ago I was discontinuing 3 meds at the same time and was in bed for months. My doctor found out and put me back on the meds and got me straightened out.
Another time my doctor went on vacation and I ran out of my Fentanyl patches. I’ve learned the hard way.
No more withdrawals for me
As far as Primidone or Mysoline is concerned which is a barbiturate anticonvulsant which of your meds does it interact with? I’m curious why your doctor would give you Mysoline. In fact I’m curious why anyone would want to take them unless required for seizures. I’d never take them if I didn’t have to. Just because a doctor gives you a prescription doesn’t mean you have to get it filled or take it.
Jake

Jump to this post

All my life I’ve never questioned what I was pprescribed, but hardly on anything.
Until NOW!
I will never take another drug without deep research.
Psych nurse wanted to add Hydroxyzine to help with Ativan taper and trazedone for ambien taper.
No way I’m adding more to this mix.

REPLY
Please sign in or register to post a reply.
  Request Appointment